Alert archive / Virginia / Wind Advisories in 2017
Wind Advisory 8, NWS Baltimore/Washington
NWS Baltimore/Washington issued this wind advisory at Mar 1, 2017, 2:47 PM EST for 26 counties in Virginia; 14 counties in Maryland; 8 counties in West Virginia. It took effect at Mar 1, 2017, 8:00 PM EST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Mar 1, 2017, 2:47 PM EST (19:47 UTC)
- In effect from
- Mar 1, 2017, 8:00 PM EST
- Expired
- Mar 2, 2017, 9:04 AM EST
- In force
- 13 hr
- Issued by
- NWS Baltimore/Washington
All 48 counties
Allegany County, MD, Anne Arundel County, MD, Baltimore County, MD, Calvert County, MD, Carroll County, MD, Charles County, MD, City of Baltimore, MD, Frederick County, MD, Harford County, MD, Howard County, MD, Montgomery County, MD, Prince George's County, MD, Saint Mary's County, MD, Washington County, MD, Albemarle County, VA, Amherst County, VA, Arlington County, VA, Augusta County, VA, City of Alexandria, VA, City of Fairfax, VA, City of Falls Church, VA, City of Harrisonburg, VA, City of Staunton, VA, City of Waynesboro, VA, City of Winchester, VA, Clarke County, VA, Fairfax County, VA, Fauquier County, VA, Frederick County, VA, Greene County, VA, Highland County, VA, Loudoun County, VA, Madison County, VA, Nelson County, VA, Page County, VA, Rappahannock County, VA, Rockbridge County, VA, Rockingham County, VA, Shenandoah County, VA, Warren County, VA, Berkeley County, WV, Grant County, WV, Hampshire County, WV, Hardy County, WV, Jefferson County, WV, Mineral County, WV, Morgan County, WV, Pendleton County, WV
The radar
The Sterling radar (KLWX), 46 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 7.8 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 32 J/kg
- Mixed-layer CIN
- -201 J/kg
- Mixed-layer LCL
- 1104 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
585 WWUS71 KLWX 011947 NPWLWX URGENT - WEATHER MESSAGE National Weather Service Baltimore MD/Washington DC 247 PM EST Wed Mar 1 2017 MDZ501-VAZ503-504-507-508-WVZ501>503-505-506-020400- /O.NEW.KLWX.WI.Y.0008.170302T0100Z-170302T1300Z/ Extreme Western Allegany-Western Highland-Eastern Highland- Northern Virginia Blue Ridge-Central Virginia Blue Ridge- Western Grant-Eastern Grant-Western Mineral-Western Pendleton- Eastern Pendleton- Including the cities of Frostburg, Hightown, Monterey, Big Meadows, Wintergreen, Bayard, Mount Storm, Petersburg, Elk Garden, Riverton, Brandywine, Franklin, Oak Flat, Ruddle, and Sugar Grove 247 PM EST Wed Mar 1 2017 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EST THURSDAY... The National Weather Service in Baltimore MD/Washington has issued a Wind Advisory, which is in effect from 8 PM this evening to 8 AM EST Thursday. * TIMING...Tonight. * WINDS...West 20 to 30 mph with gusts up to 55 mph. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 45 to 55 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. && $$
3 follow-up statements
373 WWUS71 KLWX 012120 NPWLWX URGENT - WEATHER MESSAGE National Weather Service Baltimore MD/Washington DC 420 PM EST Wed Mar 1 2017 MDZ003-502-VAZ025>031-WVZ050>053-055-504-020530- /O.EXB.KLWX.WI.Y.0008.170302T0100Z-170302T1500Z/ Washington-Central and Eastern Allegany-Augusta-Rockingham- Shenandoah-Frederick VA-Page-Warren-Clarke-Hampshire-Morgan- Berkeley-Jefferson-Hardy-Eastern Mineral- Including the cities of Hagerstown, Cumberland, Staunton, Waynesboro, Stuarts Draft, Harrisonburg, Strasburg, Woodstock, Mount Jackson, New Market, Winchester, Luray, Shenandoah, Stanley, Front Royal, Berryville, Romney, Paw Paw, Martinsburg, Charles Town, Shepherdstown, Moorefield, Antioch, Keyser, New Creek, Ridgeville, Russelldale, Headsville, and Fort Ashby 420 PM EST Wed Mar 1 2017 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 10 AM EST THURSDAY... The National Weather Service in Baltimore MD/Washington has issued a Wind Advisory, which is in effect from 8 PM this evening to 10 AM EST Thursday. * TIMING...Tonight through mid-morning Thursday. * WINDS...West to northwest 20 to 30 mph with gusts around 50 to 55 mph. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of 50 to 55 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ DCZ001-MDZ004>006-011-013-014-016>018-503>508-VAZ040-052>054-501- 505-506-020530- /O.EXB.KLWX.WI.Y.0008.170302T0300Z-170302T1500Z/ District of Columbia-Frederick MD-Carroll-Northern Baltimore- Southern Baltimore-Prince Georges-Anne Arundel-Charles-St. Marys- Calvert-Northwest Montgomery-Central and Southeast Montgomery- Northwest Howard-Central and Southeast Howard-Northwest Harford- Southeast Harford-Rappahannock- Prince William/Manassas/Manassas Park-Fairfax- Arlington/Falls Church/Alexandria-Northern Fauquier- Western Loudoun-Eastern Loudoun- Including the cities of Washington, Frederick, Ballenger Creek, Eldersburg, Westminster, Reisterstown, Cockeysville, Baltimore, Bowie, Suitland-Silver Hill, Clinton, College Park, Greenbelt, Laurel, Camp Springs, Glen Burnie, Annapolis, Severn, South Gate, Severna Park, Arnold, Odenton, St. Charles, Waldorf, Lexington Park, California, Chesapeake Beach, Huntingtown, Dunkirk, North Beach, Lusby, Prince Frederick, Germantown, Damascus, Bethesda, Rockville, Gaithersburg, Silver Spring, Lisbon, Columbia, Ellicott City, Jarrettsville, Aberdeen, Dale City, Manassas, Woodbridge, Lake Ridge, Montclair, Reston, Herndon, Annandale, Centreville, Chantilly, McLean, Franconia, Arlington, Alexandria, Warrenton, Purcellville, Leesburg, Ashburn, and Sterling 420 PM EST Wed Mar 1 2017 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EST THURSDAY... The National Weather Service in Baltimore MD/Washington has issued a Wind Advisory, which is in effect from 10 PM this evening to 10 AM EST Thursday. * TIMING...Late this evening through mid-morning Thursday. * WINDS...West to northwest 20 to 30 mph with gusts around 50 to 55 mph. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of 50 to 55 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ MDZ501-VAZ503-504-507-508-WVZ501>503-505-506-020530- /O.EXT.KLWX.WI.Y.0008.170302T0100Z-170302T1500Z/ Extreme Western Allegany-Western Highland-Eastern Highland- Northern Virginia Blue Ridge-Central Virginia Blue Ridge- Western Grant-Eastern Grant-Western Mineral-Western Pendleton- Eastern Pendleton- Including the cities of Frostburg, Hightown, Monterey, Big Meadows, Wintergreen, Bayard, Mount Storm, Petersburg, Elk Garden, Riverton, Brandywine, Franklin, Oak Flat, Ruddle, and Sugar Grove 420 PM EST Wed Mar 1 2017 ...WIND ADVISORY NOW IN EFFECT FROM 8 PM THIS EVENING TO 10 AM EST THURSDAY... * TIMING...Tonight through mid-morning Thursday. * WINDS...West to northwest 20 to 30 mph with gusts around 50 to 55 mph. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of 50 to 55 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. && $$
078 WWUS71 KLWX 020256 NPWLWX URGENT - WEATHER MESSAGE National Weather Service Baltimore MD/Washington DC 956 PM EST Wed Mar 1 2017 MDZ003-501-502-VAZ025>031-503-504-507-508-WVZ050>053-055-501>506- 021100- /O.CON.KLWX.WI.Y.0008.000000T0000Z-170302T1500Z/ Washington-Extreme Western Allegany-Central and Eastern Allegany- Augusta-Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke- Western Highland-Eastern Highland-Northern Virginia Blue Ridge- Central Virginia Blue Ridge-Hampshire-Morgan-Berkeley-Jefferson- Hardy-Western Grant-Eastern Grant-Western Mineral-Eastern Mineral- Western Pendleton-Eastern Pendleton- Including the cities of Hagerstown, Frostburg, Cumberland, Staunton, Waynesboro, Stuarts Draft, Harrisonburg, Strasburg, Woodstock, Mount Jackson, New Market, Winchester, Luray, Shenandoah, Stanley, Front Royal, Berryville, Hightown, Monterey, Big Meadows, Wintergreen, Romney, Paw Paw, Martinsburg, Charles Town, Shepherdstown, Moorefield, Bayard, Mount Storm, Petersburg, Elk Garden, Antioch, Keyser, New Creek, Ridgeville, Russelldale, Headsville, Fort Ashby, Riverton, Brandywine, Franklin, Oak Flat, Ruddle, and Sugar Grove 956 PM EST Wed Mar 1 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THURSDAY... * TIMING...Tonight through mid-morning Thursday. * WINDS...West to northwest 20 to 30 mph with gusts around 50 to 55 mph. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of 50 to 55 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ DCZ001-MDZ004>006-011-013-014-016>018-503>508-VAZ040-052>054-501- 505-506-021100- /O.CON.KLWX.WI.Y.0008.170302T0300Z-170302T1500Z/ District of Columbia-Frederick MD-Carroll-Northern Baltimore- Southern Baltimore-Prince Georges-Anne Arundel-Charles-St. Marys- Calvert-Northwest Montgomery-Central and Southeast Montgomery- Northwest Howard-Central and Southeast Howard-Northwest Harford- Southeast Harford-Rappahannock- Prince William/Manassas/Manassas Park-Fairfax- Arlington/Falls Church/Alexandria-Northern Fauquier- Western Loudoun-Eastern Loudoun- Including the cities of Washington, Frederick, Ballenger Creek, Eldersburg, Westminster, Reisterstown, Cockeysville, Baltimore, Bowie, Suitland-Silver Hill, Clinton, College Park, Greenbelt, Laurel, Camp Springs, Glen Burnie, Annapolis, Severn, South Gate, Severna Park, Arnold, Odenton, St. Charles, Waldorf, Lexington Park, California, Chesapeake Beach, Huntingtown, Dunkirk, North Beach, Lusby, Prince Frederick, Germantown, Damascus, Bethesda, Rockville, Gaithersburg, Silver Spring, Lisbon, Columbia, Ellicott City, Jarrettsville, Aberdeen, Dale City, Manassas, Woodbridge, Lake Ridge, Montclair, Reston, Herndon, Annandale, Centreville, Chantilly, McLean, Franconia, Arlington, Alexandria, Warrenton, Purcellville, Leesburg, Ashburn, and Sterling 956 PM EST Wed Mar 1 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THURSDAY... * TIMING...Late this evening through mid-morning Thursday. * WINDS...West to northwest 20 to 30 mph with gusts around 50 to 55 mph. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of 50 to 55 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. && $$
453 WWUS71 KLWX 021404 NPWLWX URGENT - WEATHER MESSAGE National Weather Service Baltimore MD/Washington DC 904 AM EST Thu Mar 2 2017 DCZ001-MDZ003>006-011-013-014-016>018-501>508-VAZ025>031-040- 052>054-501-503>508-WVZ050>053-055-501>506-021515- /O.CAN.KLWX.WI.Y.0008.000000T0000Z-170302T1500Z/ District of Columbia-Washington-Frederick MD-Carroll- Northern Baltimore-Southern Baltimore-Prince Georges-Anne Arundel- Charles-St. Marys-Calvert-Extreme Western Allegany- Central and Eastern Allegany-Northwest Montgomery- Central and Southeast Montgomery-Northwest Howard- Central and Southeast Howard-Northwest Harford-Southeast Harford- Augusta-Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke- Rappahannock-Prince William/Manassas/Manassas Park-Fairfax- Arlington/Falls Church/Alexandria-Northern Fauquier- Western Highland-Eastern Highland-Western Loudoun-Eastern Loudoun- Northern Virginia Blue Ridge-Central Virginia Blue Ridge- Hampshire-Morgan-Berkeley-Jefferson-Hardy-Western Grant- Eastern Grant-Western Mineral-Eastern Mineral-Western Pendleton- Eastern Pendleton- Including the cities of Washington, Hagerstown, Frederick, Ballenger Creek, Eldersburg, Westminster, Reisterstown, Cockeysville, Baltimore, Bowie, Suitland-Silver Hill, Clinton, College Park, Greenbelt, Laurel, Camp Springs, Glen Burnie, Annapolis, Severn, South Gate, Severna Park, Arnold, Odenton, St. Charles, Waldorf, Lexington Park, California, Chesapeake Beach, Huntingtown, Dunkirk, North Beach, Lusby, Prince Frederick, Frostburg, Cumberland, Germantown, Damascus, Bethesda, Rockville, Gaithersburg, Silver Spring, Lisbon, Columbia, Ellicott City, Jarrettsville, Aberdeen, Staunton, Waynesboro, Stuarts Draft, Harrisonburg, Strasburg, Woodstock, Mount Jackson, New Market, Winchester, Luray, Shenandoah, Stanley, Front Royal, Berryville, Dale City, Manassas, Woodbridge, Lake Ridge, Montclair, Reston, Herndon, Annandale, Centreville, Chantilly, McLean, Franconia, Arlington, Alexandria, Warrenton, Hightown, Monterey, Purcellville, Leesburg, Ashburn, Sterling, Big Meadows, Wintergreen, Romney, Paw Paw, Martinsburg, Charles Town, Shepherdstown, Moorefield, Bayard, Mount Storm, Petersburg, Elk Garden, Antioch, Keyser, New Creek, Ridgeville, Russelldale, Headsville, Fort Ashby, Riverton, Brandywine, Franklin, Oak Flat, Ruddle, and Sugar Grove 904 AM EST Thu Mar 2 2017 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Baltimore MD/Washington has cancelled the Wind Advisory. Wind gusts in excess of 45 mph are no longer expected. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this wind advisory went out at Mar 1, 10:40 AM EST, 4 hours 7 minutes earlier.
Area forecast discussion, Mar 1, 10:40 AM EST, 4 hours 7 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Baltimore MD/Washington DC
1040 AM EST Wed Mar 1 2017
.SYNOPSIS...
A strong cold front will pass through the area late today and
tonight. After a brief period of high pressure Thursday, an
area of weak low pressure will cross the region Friday. High
pressure returns for the weekend.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Severe Tstm watch # 56 has been issued for most of the area
until 5PM except Calvert and St. Marys county. Severe squall
line over WV has produced a ton of severe wx already. Looks
like two rounds of showers/t-storms one early this afternoon
which is likely to be severe given a strong environmental flow
and then a second round likely non-severe with actual cold
frontal passage.
The actual cold front crosses the area late this evening
through midnight. Expect another gusty convective line on the
front with thunder possible. Wind shifts NW with late night
strong winds across the area. Wind Advisory potential late
tonight with gusts 40 to 50 mph possible across the CWA in cold
air advection.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/...
High pressure builds Thursday with a deep low over the Canadian
maritimes and the surface high over OK. Downsloping flow makes for
max temps around 50F.
Late Thursday night into Friday an Alberta clipper scoots across the
area. 00Z GFS/ECMWF prog the surface low across DC while the NAM has
been farther north/over PA. The 06Z NAM tracks the low over southern
PA while the 00Z was over northern PA. The upper trough axis shifts
east across the area late morning through midday. Instability under
this low looks to produce snow streamers/showers over the area
during daylight hours Friday. Guidance consensus max temps still is
in the 40s across the area to around 50F well south of DC in gusty
NWly flow. However, with the 850mb temps around -10C, wet bulb zero
temps are less than 1000ft (a critical level for snow/rain).
Therefore, went for snow exclusively for NWrn suburbs and rain or
snow metro areas and south.
Downsloping plays an important role in snow streamers in NWly flow.
Elevation increases from the Laurel Ridge of PA south along the
Allegheny Front of MD/WV. Therefore, accumulating snow chances
generally decrease south from the Mason-Dixon line due to increased
downsloping. However, the narrow bands that develop can produce
localized accumulating snow wherever they set up. Superfreezing
temperatures will limit impact.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
Today through Friday will have a lot of challenging forecasting/
changeable weather. However the weekend weather looks placid as
high pressure builds into the Mid Atlantic. Saturday should see
clear skies with seasonably cool temperatures: lows in the lower
to mid 20s, highs in the lower to mid 40s. Cool again Saturday
night with lows of 25 to 30. No problems Sunday either as the
high begins to migrate offshore allowing temperatures to rise
into the 50s.
A warming trend returns for the first part of the new week as
highs climb into the 60s. An approaching cold front will bring a
chance of showers to the region Tuesday.
&&
.AVIATION /16Z WEDNESDAY THROUGH SUNDAY/...
Two waves of gusty thunderstorms are expected through this evening
ahead of a cold front. IFR conds possible in heaviest activity.
Strong NWly flow tonight into Thursday.
An Alberta Clipper shifts east across the area early Friday morning
with a shot for brief accumulating snow through the day Friday
across the DC metros.
VFR conditions Saturday and Sunday.
&&
.MARINE...
Two waves of gusty thunderstorms are expected through this evening
ahead of a cold front. Strong NWly flow tonight into Thursday with a
gale warning in effect.
An Alberta Clipper shifts east from the Chesapeake Bay region Friday
morning with a reinforcing shot of cold air through Friday and
another gale possible into Friday night.
No problems foreseen on the waters this weekend.
&&
.CLIMATE...
Here is a list of record daily warm temperatures for March 1st (Wednesday).
Site Record High Record Warm Low
DCA 80 (1976) 57 (1910)
BWI 80 (1972) 53 (1910)
IAD 77 (1972) 43 (1997/1987/1976)
Here are updated February and Winter records. It appears that this will
go down as the warmest February on record at all three major
airports.
Warmest Februaries (average temperature)
DCA BWI IAD
1. 47.7 (2017) 44.2 (2017) 44.8 (2017)
2. 46.9 (1976)* 44.0 (1976)* 42.1 (1990)
3. 45.2 (1990) 43.9 (1949) 41.1 (1976)*
4. 44.7 (1997) 43.3 (1890) 41.0 (1998)
5. 44.3 (2012)* 42.7 (1932) 40.9 (2012)*
6. 43.9 (1949) 42.6 (1909) 40.5 (1997)
*Leap year
Overall winter
Washington had the third warmest winter on record,
Baltimore will have a top 10 warmest winter.
This is the warmest winter on record for Dulles.
Warmest Winters (Dec 1-Feb 28/29)
DCA BWI IAD
1. 44.7 (1931-32) 45.3 (1931-32) 40.0 (2011-12)
2. 44.3 (1889-90) 44.4 (1889-90) 39.7 (2001-02)
3. 43.3 (2011-12) 42.4 (1948-49) 39.4 (1997-98)
4. 43.2 (2001-02) 41.9 (1949-50) 39.0 (2015-16)
5. 42.8 (1949-50) 41.3 (1879-80) 38.3 (1990-91)
Winter 2016-17 (through the 28th)
DCA: 43.9 BWI: 40.5 IAD: 40.7
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...None.
MD...None.
VA...None.
WV...None.
MARINE...Small Craft Advisory from 10 AM to 6 PM EST Thursday for
ANZ530>543.
Gale Warning until 10 AM EST Thursday for ANZ530>543.
&&
SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...
MARINE...
CLIMATE...Hazardous weather outlook, Mar 1, 10:52 AM EST, 3 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Baltimore MD/Washington DC 1052 AM EST Wed Mar 1 2017 ANZ530>543-DCZ001-MDZ011-013-014-016>018-508-VAZ052>057-021000- Chesapeake Bay north of Pooles Island MD- Chesapeake Bay from Pooles Island to Sandy Point MD- Chesapeake Bay from Sandy Point to North Beach MD- Chesapeake Bay from North Beach to Drum Point MD- Chesapeake Bay from Drum Point MD to Smith Point VA- Tidal Potomac from Key Bridge to Indian Head MD- Tidal Potomac from Indian Head to Cobb Island MD- Tidal Potomac from Cobb Island MD to Smith Point VA- Patapsco River including Baltimore Harbor- Chester River to Queenstown MD-Eastern Bay- Choptank River to Cambridge MD and the Little Choptank River- Patuxent River to Broomes Island MD- Tangier Sound and the inland waters surrounding Bloodsworth Island-District of Columbia-Southern Baltimore-Prince Georges- Anne Arundel-Charles-St. Marys-Calvert-Southeast Harford- Prince William/Manassas/Manassas Park-Fairfax- Arlington/Falls Church/Alexandria-Stafford-Spotsylvania- King George- 1052 AM EST Wed Mar 1 2017 This Hazardous Weather Outlook is for the Maryland portion of the Chesapeake Bay, Tidal Potomac River, and adjacent counties in central Maryland and northern Virginia as well as the District of Columbia. .DAY ONE...Today and Tonight A severe thunderstorm watch is now in effect until 5 PM for the Baltimore and Washington metro areas. Scattered severe thunderstorms with damaging winds and large hail are expected this afternoon. The most likely time for severe thunderstorms is between 2 PM and 5 PM. A Gale Warning is in effect for the waters today and tonight. A wind advisory may be required tonight for winds in excess of 45 mph. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A Gale Warning may be needed for portions of the waters Thursday...and again for Friday into Friday evening. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be required this afternoon. MDZ003>006-501>507-VAZ025>031-036>040-050-051-501>508-WVZ050>053- 055-501>506-021000- Washington-Frederick MD-Carroll-Northern Baltimore- Extreme Western Allegany-Central and Eastern Allegany- Northwest Montgomery-Central and Southeast Montgomery- Northwest Howard-Central and Southeast Howard-Northwest Harford- Augusta-Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke- Nelson-Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper- Northern Fauquier-Southern Fauquier-Western Highland- Eastern Highland-Western Loudoun-Eastern Loudoun- Northern Virginia Blue Ridge-Central Virginia Blue Ridge- Hampshire-Morgan-Berkeley-Jefferson-Hardy-Western Grant- Eastern Grant-Western Mineral-Eastern Mineral-Western Pendleton- Eastern Pendleton- 1052 AM EST Wed Mar 1 2017 This Hazardous Weather Outlook is for eastern West Virginia, northern and central Virginia, and central and western Maryland with the exception of Garrett County. .DAY ONE...Today and Tonight A severe thunderstorm watch is now in effect until 5 PM. Scattered severe thunderstorms with damaging winds and large hail are expected this afternoon. The most likely time for severe thunderstorms is between 12 PM and 5 PM. A wind advisory may be required tonight for winds in excess of 45 mph. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be required this afternoon.
In the hours before
Local storm report, Mar 1, 2:37 PM EST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
237 PM EST WED MAR 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0144 PM TSTM WND DMG 1 NNE HYBLA VALLEY 38.76N 77.07W
03/01/2017 FAIRFAX VA 911 CALL CENTER
TREE DOWN ON CAR AT INTERSECTION OF PAUL SPRING ROAD
AND REBECCA DRIVE
&&
EVENT NUMBER LWX1700834
MUCCILLILocal storm report, Mar 1, 2:41 PM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
241 PM EST WED MAR 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0134 PM TSTM WND DMG LISBON 39.34N 77.07W
03/01/2017 HOWARD MD 911 CALL CENTER
TREES DOWN IN LISBON
&&
EVENT NUMBER LWX1700835
MUCCILLILocal storm report, Mar 1, 2:42 PM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
242 PM EST WED MAR 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM TSTM WND DMG 1 W SEVERNA PARK 39.08N 76.60W
03/01/2017 ANNE ARUNDEL MD LAW ENFORCEMENT
SEVERAL TREES DOWN ON BENFIELD ROAD.
&&
EVENT NUMBER LWX1700838
DHLocal storm report, Mar 1, 2:43 PM EST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
243 PM EST WED MAR 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0146 PM TSTM WND DMG ELKRIDGE 39.20N 76.75W
03/01/2017 HOWARD MD 911 CALL CENTER
TREES DOWN IN ELKRIDGE
&&
EVENT NUMBER LWX1700840
MUCCILLILocal storm report, Mar 1, 2:44 PM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
244 PM EST WED MAR 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM TSTM WND DMG GERMANTOWN 39.18N 77.26W
03/01/2017 MONTGOMERY MD EMERGENCY MNGR
TREE DOWN INTO WIRES
&&
EVENT NUMBER LWX1700841
MUCCILLILocal storm report, Mar 1, 2:45 PM EST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
245 PM EST WED MAR 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM TSTM WND DMG 3 NNW MASSAPONAX 38.23N 77.53W
03/01/2017 SPOTSYLVANIA VA DEPT OF HIGHWAYS
ROAD BLOCKED DUE TO DOWNED WIRES.
&&
EVENT NUMBER LWX1700842
DHThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 6:49 AM EST | Small Craft Advisory | LWX | 39 hr | |
| Mar 1, 11:56 AM EST | Severe Thunderstorm Warning | LWX | Albemarle, Augusta, Greene, Highland, Nelson, Page and 6 more | 49 min |
| Mar 1, 12:12 PM EST | Severe Thunderstorm Warning | LWX | Clarke, Frederick, Shenandoah, Warren, City of Winchester | 33 min |
| Mar 1, 12:26 PM EST | Severe Thunderstorm Warning | LWX | Albemarle, Clarke, Culpeper, Fauquier, Frederick, Greene and 9 more | 49 min |
| Mar 1, 12:32 PM EST | Severe Thunderstorm Warning | LWX | Albemarle, Augusta, Greene, Madison, Nelson, Orange and 2 more | 43 min |
| Mar 1, 12:42 PM EST | Severe Thunderstorm Warning | LWX | Clarke, Frederick, Loudoun, City of Winchester | 48 min |
| Mar 1, 12:44 PM EST | Special Marine Warning | LWX | 2 hr | |
| Mar 1, 1:05 PM EST | Severe Thunderstorm Warning | LWX | Arlington, Culpeper, Fairfax, Fauquier, King George, Loudoun and 10 more | 40 min |
| Mar 1, 1:14 PM EST | Severe Thunderstorm Warning | LWX | Loudoun | 46 min |
| Mar 1, 1:19 PM EST | Special Marine Warning | LWX | 116 min | |
| Mar 1, 1:26 PM EST | Special Marine Warning | LWX | 2 hr | |
| Mar 1, 1:27 PM EST | Special Marine Warning | LWX | 2 hr | |
| Mar 1, 1:36 PM EST | Severe Thunderstorm Warning | LWX | Fairfax, King George, Prince William, Spotsylvania, Stafford, City of Fredericksburg | 54 min |
| Mar 1, 1:40 PM EST | Severe Thunderstorm Warning | LWX | Arlington, Fairfax, Prince William, City of Alexandria, City of Falls Church | 50 min |
| Mar 1, 1:47 PM EST | Severe Thunderstorm Warning | LWX | Anne Arundel, Baltimore, Carroll, Harford, Howard, Montgomery and 2 more | 58 min |
| Mar 1, 2:21 PM EST | Severe Thunderstorm Warning | LWX | Saint Mary's | 28 min |
Nearby
Wind Advisories in Virginia, 2017Wind Advisories in Maryland, 2017Wind Advisories in West Virginia, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.